Divorce is very difficult on people but I have next-to-no sympathy for this Seattle dad who was so distraught over his divorce being finalized that he injected both himself and his four-year-old son in a murder/suicide attempt. Yes, if he wanted to kill himself using a cocktail of heroin, ketamine, morphine and codeine – fine. But don’t include your helpless little son in this scenario and submit him to such a heinous act. From the Seattle PI:
A Redmond man, described in court documents as both an addict and drug dealer, is accused of trying to kill his 4-year-son with heroin on the day his divorce was supposed to be finalized.
The man’s soon-to-be ex-wife found Eric Emil Lehtinen, 37, and their son on a bed in a locked Redmond house on Tuesday. They were unconscious.
The woman removed a blanket from the little boy to find a syringe apparently filled with drugs on his chest, court documents say. Firefighters arrived and despite their efforts neither the father nor child was responsiive. The boy was taken to Seattle Children’s and his father to a local hospital,
Lehtinen is out of the hospital and in jail. He has been charged with attempted murder in the first degree. Prosecutors successfully argued that his bail be set at $3 million.
The mother had been living in San Francisco with her son but had returned to the Seattle area for a job interview. She had been married to Lehtinen for six years. She stated that she felt her soon to be ex husband was depressed, but that he was off drugs and she believed him to be clean. Not to get all judgy about this, but her husband had previously been involuntarily committed to a hospital after he cut himself with scissors and threatened to kill himself while withdrawing from heroin in2005. Yes, addicts can change and get the treatment they need but I think I would have big apprehensions about leaving my son with his dad after he was a known drug addict and heroin dealer.
The little boy is at Seattle Children’s hospital. It’s unknown whether he will suffer long-term damage from the overdose.